Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2016, 1:09 AM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 1:09 AM EDT (05:09 UTC)
- Expired
- Jul 1, 2016, 2:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:20 AM EDT | TSTM WND DMG | Walnut Cove, NC | ONE TREE DOWN ON A LOCAL ROAD IN WALNUT COVE WHICH BRIEFLY BLOCKED THE ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 1, 1:35 AM EDT | TSTM WND DMG | 5 W Wentworth, NC | ONE TREE DOWN AT THE INTERSECTION OF SMOTHERS ROAD AND POPPY ROAD |
| Jul 1, 2:00 AM EDT | TSTM WND DMG | 2 W Wentworth, NC | TREE DOWN AT THE INTERSECTION OF PANNEL ROAD AND SETTLE BRIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
173 WUUS51 KRNK 010509 SVRRNK NCC157-169-010615- /O.NEW.KRNK.SV.W.0147.160701T0509Z-160701T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 109 AM EDT FRI JUL 1 2016 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STOKES COUNTY IN NORTH CAROLINA... WESTERN ROCKINGHAM COUNTY IN NORTH CAROLINA... * UNTIL 215 AM EDT * AT 109 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE HALL... MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WENTWORTH... MAYODAN... MADISON... WALNUT COVE... AND STONEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3626 8016 3654 8026 3654 7986 3625 7969 TIME...MOT...LOC 0509Z 256DEG 32KT 3632 8008 HAIL...<.75IN WIND...60MPH $$ RAB
2 follow-up statements
315
WWUS51 KRNK 010555
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 AM EDT FRI JUL 1 2016
NCC169-010603-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
STOKES NC-
155 AM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STOKES COUNTY
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LIGHT TO
MODERATE RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE ACROSS IN THIS
AREA FOR ANOTHER 30 MINUTES OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0553Z 244DEG 11KT 3639 7980
$$
NCC157-010615-
/O.CON.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
ROCKINGHAM NC-
155 AM EDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WESTERN ROCKINGHAM COUNTY...
AT 153 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR WENTWORTH...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
STONEVILLE...
INTELLIGENCE...
BETHANY...
AND MONROETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0553Z 244DEG 11KT 3639 7980
HAIL...<.75IN
WIND...60MPH
$$
RAB678
WWUS51 KRNK 010619
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 AM EDT FRI JUL 1 2016
NCC157-010628-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
ROCKINGHAM NC-
219 AM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LIGHT TO MODERATE RAINFALL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THESE THUNDERSTORMS...BUT SEVERE WEATHER IS NO
LONGER EXPECTED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0617Z 256DEG 32KT 3639 7980
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:10 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 10:10 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1010 PM EDT THU JUN 30 2016 .SYNOPSIS... A diffuse frontal boundary south of the area will support an isolated threat for showers and storms going into this evening, mainly for the Piedmont. The boundary will slide east by Friday ahead of another cold front that will arrive from the northwest Friday night into Saturday. This front will stall across the region later in the weekend providing a track for additional showers and storms into early next week. && .NEAR TERM /THROUGH FRIDAY/... As of 1005 PM EDT Thursday... Showers continue to be confined to the NC mountains and foothills, however some activity is moving into the piedmont area from the south and south west. Adjusted POP and QPF slightly to reflect this movement. Will continue to monitor areas East of the Blue Ridge for activity indicated by HRRR, but successive runs continue to draw back on any impact. As of 740 PM EDT Thursday... Convection mainly confined to the NC mountains/foothills and slow moving at that. Isolated showers and storms still possible across Southside VA into the Blue Ridge and SW VA mountains early this evening but best instability resides over NC. Previous afternoon discussion... Satellite imagery still indicates widespread cloud cover across the region, although enough breaks have developed to allow sunshine to reach the surface most spots. A few showers have developed across the higher mountain ridges, but not nearly to the extent that the rapid update weather forecast models have been calling for through the day. Still keeping an eye across the Piedmont of north central North Carolina and the Southside, where satellite imagery is indicating some cloud enhancement in the more unstable/higher moisture airmass. This is where we will likely see a few showers/thunderstorms develop during the evening, although coverage is expected to remain widely scattered at best. Where storms do develop, may see one or two reach severe intensity, capable of producing strong winds and large hail. With loss of heating after sunset, any showers and thunderstorms will gradually fade. Overnight, winds will continue to shift southerly as high pressure over the northeast dissipates and a cold front sinks south from the Midwest region. May see a few patches of fog develop, with better chances where rainfall occurs. Higher dewpoints and increased mid/level clouds will keep temperatures slightly warmer tonight compared to last night, and held overnight lows in the upper 50s/low 60s across the mountains, while the Piedmont will range in the mid to upper 60s. Warmer temperatures are expected for Friday as winds shift southwesterly ahead of the approaching cold front. The downslope windflow will make for increased sunshine, although a few disorganized showers/storms are still possible with afternoon heating. Will see an increase in rain chances late in the day across southeast West Virginia as the cold front approaches the Ohio River. Afternoon high temperatures will range from the low 80s west to the upper 80s east. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 300 PM EDT Thursday... An upper level trough will approach the region Friday night along with its associated surface cold front. Already in place across the eastern part of our region will be a weak, stalled boundary. Friday evening, we expect isolated to scattered showers, and a few storms, to be over the eastern portion of the region, as well as, the western sections. Central sections may be skipped by precipitation. The cold front is forecast to cross the region by Saturday morning, and then stall along an west-east orientation near the VA/NC border. Here is where it will remain through the extent of the weekend. It will act as a focus for daily shower and storm development across the area with the best coverage along the front. Temperatures will remain near or slightly above normal through Saturday. On Sunday, expect a slight cool down, especially in the east thanks to the position of the front and increased precipitation and cloud cover chances. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Little change is expected in the position of the stalled frontal boundary near the NC/VA border. What will change is the magnitude of the coverage of the precipitation across the area and its intensity. The reason involves the approach of a deepening upper trough/low that will be tracking from the Central Plains states, eastward along the stalled front into our area. This feature will bring increased dynamics to the area, plus an increased surge of Gulf of Mexico moisture into the area. Guidance varies as to how quickly this trough/low will exit the region to the east. Our best chances for showers and storms, some of the heavy rain producing side, will be Monday through Tuesday. Wednesday into Thursday coverage is expected to trend to an isolated/scattered pattern again. High temperatures will trend milder through at least Wednesday and be within a few degrees of normal. Lows will also trend milder through the period but be five to ten degrees above normal. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... As of 740 PM EDT Thursday... Convection at the moment is away from the Terminals and not expecting to see any tonight, but will amend if needed with best chance possibly near DAN. Otherwise, increasing low level moisture will support better chances for patchy fog, however also expect that low and mid clouds will linger across the area to limit cooling. Have therefore made mention of minor reductions in visibility in the TAFs. Winds will continue to shift southerly overnight, and south- wester to west by Friday afternoon. The more downslope wind direction will limit the development of convection to only isolated activity through much of the day Friday. VFR conditions are expected overall after any early morning fog dissipates. Extended discussion... Saturday, expect southerly flow to increase threat of showers and storms in advance of the front espcly over the mountains. The front stalls across the region Sunday into Monday which may yield some heavier rain and storms. Overall VFR outside storms except at night with fog/low clouds. Sub-VFR more likely early next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/NF NEAR TERM...JR/NF/WP SHORT TERM...DS LONG TERM...DS AVIATION...JH/NF/WP
Hazardous weather outlook, Jun 30, 3:50 PM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT THU JUN 30 2016 NCZ001-002-018-VAZ007-009>017-022-033>035-045>047-WVZ042-012000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT THE GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-059-012000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY AFTERNOON. FOR THE REMAINDER OF THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-WVZ043-044-507-508-012000- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL REMAIN POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT THE GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 7:25 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT THU JUN 30 2016
NCZ019-010000-
WILKES-
725 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN WILKES COUNTY...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS OVER
ELKVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MILLERS CREEK...
AND HAYS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3605 8139 3607 8141 3608 8144 3612 8152
3631 8115 3622 8100 3607 8097 3603 8119
3604 8120 3603 8127 3601 8128 3601 8131
TIME...MOT...LOC 2324Z 248DEG 27KT 3613 8125
PCSpecial weather statement, Jun 30, 10:47 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT THU JUN 30 2016
NCZ003-019-020-010345-
WILKES-YADKIN-SURRY-
1047 PM EDT THU JUN 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...SOUTHERN
SURRY AND EASTERN WILKES COUNTIES...
AT 1043 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
SWANCREEK...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
FAIRVIEW...
AND YADKINVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3615 8118 3647 8057 3627 8045 3624 8045
3622 8043 3621 8045 3614 8044 3612 8046
3611 8050 3609 8051 3605 8050 3606 8098
3603 8107
TIME...MOT...LOC 0243Z 244DEG 18KT 3617 8089
RABSpecial weather statement, Jun 30, 11:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 PM EDT THU JUN 30 2016
NCZ003-004-020-010445-
YADKIN-SURRY-STOKES-
1147 PM EDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
YADKIN...SOUTHERN SURRY AND STOKES COUNTIES...
AT 1146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A
LINE FROM FAIRVIEW TO NEAR SHACKTOWN...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
DOBSON...
PILOT MOUNTAIN...
WALNUT COVE...
AND BOONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3637 8088 3655 8040 3654 8003 3626 8004
3626 8045 3624 8045 3622 8043 3621 8045
3614 8044 3612 8046 3611 8050 3608 8052
3607 8056
TIME...MOT...LOC 0346Z 251DEG 22KT 3634 8075 3615 8054
RABSpecial weather statement, Jul 1, 12:47 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT FRI JUL 1 2016
NCZ004-005-010545-
ROCKINGHAM-STOKES-
1247 AM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES AND WESTERN
ROCKINGHAM COUNTIES...
AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR FRANCISCO TO NEAR GERMANTON...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
WALNUT COVE...
STONEVILLE...
AND DANBURY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8028 3650 8042 3654 8020 3654 7990
3625 7977
TIME...MOT...LOC 0446Z 258DEG 30KT 3645 8033 3621 8019
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:18 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Jun 30, 10:47 PM EDT | Special Weather Statement | RNK | Yadkin | 58 min |
| Jun 30, 11:47 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 58 min |
| Jul 1, 12:47 AM EDT | Special Weather Statement | RNK | Stokes | 58 min |
| Jul 1, 1:47 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 58 min |
| Jul 1, 2:15 AM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jul 1, 4:19 PM EDT | Special Weather Statement | RNK | Surry | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.